Hail, St. Clair
- When
- March 3, 8:15 PM CST
- Where
- St. Clair County, 7 mi S of Appleton City
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.100, -94.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 3, 5:37 PM CST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION FOR 00Z TAFS NATIONAL WEATHER SERVICE SPRINGFIELD MO 537 PM CST THU MAR 3 2005 .DISCUSSION... SHORT TERM (THROUGH FRIDAY NIGHT)... INTERESTING COLD SEASON CONVECTIVE SCENARIO SETTING UP FOR THE SHORT TERM. VIGOROUS MIDLEVEL SHORTWAVE IS RIDING SSE THROUGH EASTERN NEB ATTM. THIS IS PROGGED TO MOVE THROUGH EASTERN KS AND WESTERN MO THIS EVENING. LIFT NOTED IN ADVANCE OF THE SHORTWAVE WITH AN AREA OF ENHANCED HIGH BASED CUMULUS/ALTOCUMULUS EXTENDING FROM EASTERN NEB INTO NORTHWEST AND WEST CENTRAL MO. MEANWHILE...LOW LEVEL MOISTURE ADVECTION IS NOTED...ESPECIALLY OVER SOUTHEAST KANSAS/SOUTHWEST MO WHERE DEWPOINTS ARE IN THE 40S. WEAK WARM FRONT GETTING INCREASINGLY HARD TO DISCERN IN THE PRESSURE/WIND FIELD...BUT WEAK BOUNDARY INDICATED BY SFC DEWPOINTS EXTENDS FROM NORTH OF KCNU TO JUST NORTH OF KSGF/SOUTH OF KAIZ. WOULD EXPECT CONVECTION TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING AS UPPER SYSTEM BEGINS TO MOVE OVER AREA OF DEEPER LOW LEVEL MOISTURE...WITH WEAK LOW LEVEL CONVERGENCE ALONG THE BOUNDARY SERVING AS THE AREA OF INITIATION OVER WEST CENTRAL OR NW MO/EASTERN KS. PROGGED ETA SOUNDING INDICATE STEEP LOWER AND MIDLEVEL LAPSE RATES WITH COLD AIR IN THE MIDLEVELS. SBCAPES NOT ALL THAT IMPRESSIVE...BUT STILL RUNNING AROUND 600-900 J/KG THROUGH EARLY THIS EVENING OVER SW MO. WHILE INSTABILITY IS FAIRLY LIMITED...VEERED WIND PROFILE WITH HEIGHT MAY ENHANCE UPDRAFTS TO SUPPORT MARGINALLY SEVERE HAIL AND GUSTY WINDS THROUGH EARLY EVENING. STORMS SHOULD MOVE SOUTHEAST INTO MO OZARKS EARLY THIS EVENING. LIMITED SEVERE CONVECTIVE THREAT SHOULD DIMINISH LATE THIS EVENING WITH LIMITED SFC BASED INSTABILITY. RAIN THREAT MAY LINGER OVER MY EASTERN COUNTIES INTO THE MORNING HOURS FRI...AS WEAK SFC BOUNDARY SAGS SE THROUGH THE AREA. STRONGER COLD PUSH WILL MOVE SOUTHEAST THROUGH THE AREA FRI NIGHT/SATURDAY MORNING. AREA WILL REMAIN IN LARGE SCALE BAROCLINIC ZONE WITH SHORTWAVES RIDING SOUTHEAST THROUGH THE LARGER SCALE MIDLEVEL FLOW INTO THE EXTENDED PERIODS. DSA/RUNNELS LONG TERM (SATURDAY THROUGH WEDNESDAY). . . MAIN FORECAST CONCERN IN THE EXTENDED WILL BE THE TIMING OF UPPER LEVEL DISTURBANCES/SURFACE FRONTS AND ASSOCIATED TEMPERATURES. A WEAK COLD FRONT WILL PUSH ACROSS THE REGION SATURDAY MORNING...WITH MOST OF THE MOISTURE AND STRONG SHORT WAVE ENERGY STAYING TO THE EAST OF THE FORECAST AREA. PRECIPITATION CHANCES LOOK MINIMAL FOR SATURDAY...SO KEPT IT DRY FOR NOW. TEMPERATURES WILL BE ABOUT 10-15 DEGREES COOLER THAN HIGHS ON FRIDAY. GIVEN CONTINUED RIDGING OVER WESTERN CONUS AND STRONG HUDSON BAY/NORTHEAST CONUS LOW...THE REGION WILL BE UNDER THE INFLUENCE OF CONFLUENT TO NORTHWEST FLOW THROUGH THE EXTENDED FORECAST. AS MENTIONED IN PREVIOUS DISCUSSIONS...THIS WILL LEAD TO DRAMATIC DAY-TO-DAY TEMPERATURE FLUCTUATIONS. SUNDAY TEMPERATURES WILL REBOUND QUICKLY DUE TO PROGGED RIDGING...WARM AIR ADVECTION IN THE LOW LEVELS...AND SURFACE WINDS BEGINNING TO BACK TO THE SOUTHWEST. THE NEXT STRONG SHORTWAVE WRAPPING AROUND THE WEST SIDE OF THE HUDSON BAY LOW WILL DROP SOUTHWARD INTO MISSOURI ON MONDAY. AT THE SAME TIME...A COLD FRONT ASSOCIATED WITH A SURFACE LOW OVER THE GREAT LAKES WILL ALSO MOVE SOUTHWARD INTO THE REGION. THESE FEATURES COMBINED WITH DEWPOINTS NEARING 50 DEGREES OVER SOUTHWEST MISSOURI WILL BRING ABOUT THE NEXT CHANCE OF RAIN. NAM/DGEX IS A BIT QUICKER THAN THE GFS WITH THE TIMING OF THE COLD FRONT...SO WENT WITH A BLEND AND HAVE LOW END POPS IN THE GRIDS FROM 00Z MONDAY TO 00Z TUESDAY. GIVEN THE STRONG NORTHWEST FLOW...MAY HAVE TO BRING PRECIPITATION IN A BIT SOONER THAN EXPECTED. THE SHORTWAVE WILL EXIT THE REGION LATE MONDAY...AS ANOTHER DAY OF RIDGING AND WARM AIR ADVECTION (WAA) WILL HELP TEMPERATURES ON TUESDAY REBOUND NICELY BACK INTO THE 50S TO NEAR 60 DEGREES. THESE TEMPERATURES MIGHT BE TOO COOL GIVEN THE STRONG WAA IN THE LOW LEVELS. THESE MAY NEED TO BE INCREASED WITH SUBSEQUENT MODEL RUNS. MODELS SHOW ANOTHER SHORTWAVE/COLD FRONT PAIR WILL AGAIN AFFECT THE REGION WEDNESDAY. HOWEVER GIVEN THE UNCERTAINTY IN TIMING OF THIS SYSTEM...KEPT SLIGHT PRECIPITATION CHANCES IN GRIDS WEDNESDAY AFTERNOON FOR NOW. THIS LOOKS TO BE THE LAST CHANCE OF PRECIPITATION BEFORE HUDSON BAY LOW REALLY STARTS TO MOVE SOUTHWARD...AND THIS WILL LIKELY COOL DOWN TEMPERATURES WHILE KEEPING US UNDER STRICTLY NORTHWEST FLOW. AL && .AVIATION DISCUSSION... FOR 00Z TAFS...CONVECTION HAS BEGUN ACROSS EASTERN KANSAS AND WESTERN MISSOURI. MAINLY SHOWER ACTIVITY WITH ONE MAIN THUNDERSTORM. WOULD EXPECT THIS ACTIVITY TO SPREAD ACROSS BOTH JLN/SGF FORECAST LOCATIONS DURING THE EVENING WITH CEILINGS FROM 2500 TO 3500 FEET. HAVE ENDED PRECIPITATION TOWARDS THE LATE EVENING. SSL && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST THU MAR 3 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041200- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 100 PM CST THU MAR 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS WITH SMALL HAIL AREAS AFFECTED AND TIMING: SOUTHEAST KANSAS AND WESTERN MISSOURI THIS EVENING...AND THEN SOUTH CENTRAL MISSOURI AFTER MIDNIGHT. DISCUSSION: A WEAK WARM FRONT WILL CONTINUE TO MOVE NORTHWARD THROUGH MISSOURI THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO WARM INTO THE 50S TO LOW 60S WITH DEW POINTS INTO THE 40S...WHICH WHEN COMBINED WITH COLD AIR ALOFT WILL LEAD TO A RELATIVELY UNSTABLE ATMOSPHERE. SCATTERED STORMS WILL BE POSSIBLE LATER TODAY INTO TONIGHT IN ADVANCE OF A WEAK DISTURBANCE MOVING SOUTHWARD OUT OF THE NORTHERN PLAINS. THE MAIN THREAT FROM ANY STORMS THAT MAY DEVELOP WILL BE UP TO HALF INCH HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW NON SEVERE THUNDERSTORMS MAY CONTINUE ACROSS SOUTH CENTRAL MISSOURI INTO FRIDAY MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. RUNNELS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CST THU MAR 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL FAIR HAVEN 37.98N 94.18W
03/03/2005 1.00 INCH VERNON MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
0709 PM HAIL 6 N WALKER 37.98N 94.25W
03/03/2005 1.75 INCH VERNON MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
LINDENBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 PM CST THU MAR 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL EL DORADO SPRINGS 37.87N 94.03W
03/03/2005 0.88 INCH CEDAR MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
LINDENBERGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 737 PM CST THU MAR 3 2005 MOZ088-040215- JASPER- 737 PM CST THU MAR 3 2005 ...SIGNIFICANT WEATHER ADVISORY FOR JASPER COUNTY... AT 736 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PURCELL...OR 15 MILES NORTH OF JOPLIN...AND MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE... NEAR ALBA BY 745 PM CST. NEAR CARTHAGE BY 805 PM CST. SMALL HAIL IS EXPECTED WITH THIS STORM. LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CST THU MAR 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL EL DORADO SPGS 37.87N 94.03W
03/03/2005 1.25 INCH CEDAR MO PUBLIC
REPORTED BY PUBLIC.
LINDENBERGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 814 PM CST THU MAR 3 2005 MOZ079-040315- POLK- 814 PM CST THU MAR 3 2005 ...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY... AT 810 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF FAIR PLAY...OR 7 MILES EAST OF STOCKTON...AND MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE... NEAR FAIR PLAY BY 825 PM CST. 6 MILES SOUTHWEST OF BOLIVAR BY 840 PM CST. NEAR MORRISVILLE BY 850 PM CST. NEAR PLEASANT HOPE BY 905 PM CST. PENNY SIZE OR SMALLER HAIL IS EXPECTED WITH THIS STORM. SAW
The Pleasant Hill radar (KEAX), 81 km away, was scanning. The volume nearest the first event began at 02:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436847.